Acute Myocardial Infarction from Coronary Vasospasm Precipitated by Pseudoephedrine and Metoprolol Use

Elise M. Meoli, Andrew M. Goldsweig, Brian J. Malm

Research output: Contribution to journalArticlepeer-review

7 Scopus citations

Abstract

Pseudoephedrine is a sympathomimetic α- and β-adrenergic receptor agonist that causes vasoconstriction and reduction in edema throughout the nasal passages. Coronary vasospasm associated with pseudoephedrine has been reported in the literature. We discuss the case of a patient with new-onset atrial fibrillation receiving metoprolol for rate control on a background of pseudoephedrine use for allergic rhinitis leading to acute myocardial infarction from multivessel coronary vasospasm. This case illustrates the importance of understanding the pharmacology of potential drug-drug interactions when managing patients with acute cardiovascular syndromes.

Original languageEnglish (US)
Pages (from-to)688.e1-688.e3
JournalCanadian Journal of Cardiology
Volume33
Issue number5
DOIs
StatePublished - May 2017
Externally publishedYes

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Fingerprint

Dive into the research topics of 'Acute Myocardial Infarction from Coronary Vasospasm Precipitated by Pseudoephedrine and Metoprolol Use'. Together they form a unique fingerprint.

Cite this